MAUDE Adverse Event Report: AAREN SCIENTIFIC EC-3 PAL; INTRAOCULAR LENS

AAREN SCIENTIFIC EC-3 PAL; INTRAOCULAR LENS
Model Number 003500-0019-041
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Unspecified Infection (1930); Patient Problem/Medical Problem (2688)
Date of Event 06/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During processing of this complaint, attempts were made to obtain complete event, patient and device information.The lens was kept by the hospital; thus, a proper device analysis could not be completed.Factors known to contribute or cause to the development of fungal growth after cataract surgery are but not limited to: patient conditions; surgical factors; various contaminants which are usually introduced from surgical equipment or supplies within the sterile field.We have reviewed the device history records (dhr's) and sterilization reports and there were no nonconformities or deviations noted during the manufacturing of the lenses that could have contributed to the nature of this complaint.The dhr's indicate that the lenses were processed per standard operation procedures, inspections and met all of the sterilization criteria for release.Quality control confirmed that no failures of the following have occurred during the manufacturing period of these lenses: bioburden; endotoxins on the product; particulate count in clean room; air born germs (clean room and laminar flow hoods).Additionally, a query of the complaint-handling database revealed no indication of a lot specific product quality deficiency or any other fungal growth complaints with any of our ec-3 pal lenses.
 
Event or Problem Description
It was reported that on (b)(6) 2017, two ec-3 pal lenses were implanted into the patient's eyes.Fifteen (15) days post-operation, the patient suffered from some sort of fungal growth in her left eye.The right eye had no issues.The left eye lens was removed and fungal growth treated with antibiotics but show no improvement.The patient's vision is impacted and replacement of the lens seems not to be an option.No additional information has been provided.

Brand Name
EC-3 PAL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AAREN SCIENTIFIC
1040 s vintage ave. bld. a
ontario CA 91761
MDR Report Key6909725
Report Number3010126268-2017-00005
Device Sequence Number108229
Product Code HQL
UDI-Device Identifier00884872025381
UDI-Public(01)00884872025381(17)181001(10)1181391311
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/01/2018
Device Model Number003500-0019-041
Device Catalogue Number003500-0019-041
Device Lot Number131115
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2017
Initial Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR